Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Jul 30, 2015, 3:12 PM PDT for Los Angeles County, Ventura County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 3:12 PM PDT (22:12 UTC)
- Expired
- Jul 30, 2015, 4:00 PM PDT
- In force
- 48 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 44 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WUUS56 KLOX 302212
SVRLOX
CAC037-111-302300-
/O.NEW.KLOX.SV.W.0004.150730T2212Z-150730T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OXNARD CA
312 PM PDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...
NORTHEASTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 400 PM PDT
* AT 259 PM PDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...DAMAGING
WINDS IN EXCESS OF 60 MPH...AND FREQUENT LIGHTNING. THESE STORMS
WERE LOCATED BETWEEN SANTA CLARITA AND LOCKWOOD VALLEY AND WERE
MOVING NORTHWEST AROUND 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
EASTERN LOCKWOOD VALLEY...GORMAN... PYRAMID LAKE...
INTERSTATE 5 OVER THE GRAPEVINE...CASTAIC LAKE...AND LAKE PIRU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3445 11860 3459 11901 3480 11916 3482 11910
3481 11898 3479 11898 3479 11888 3482 11889
3482 11870 3457 11841
TIME...MOT...LOC 2159Z 240DEG 48KT 3470 11856
$$
SUKUP/GOMBERG2 follow-up statements
015
WWUS56 KLOX 302242
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
342 PM PDT THU JUL 30 2015
CAC037-111-302300-
/O.CON.KLOX.SV.W.0004.000000T0000Z-150730T2300Z/
LOS ANGELES CA-VENTURA CA-
342 PM PDT THU JUL 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...
AT 336 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE BETWEEN
CASTAIC LAKE AND EASTERN LOCKWOOD VALLEY AND WERE MOVING NORTHWEST
AT ABOUT 15 MPH. THE STRONGEST STORM AT THIS MOMENT IS LOCATED NEAR
PYRAMID LAKE. IN ADDITION TO LARGE HAIL AND STRONG WINDS...THESE
STORMS WILL ALSO PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE... EASTERN LOCKWOOD VALLEY...GORMAN...
PYRAMID LAKE...INTERSTATE 5 OVER THE GRAPEVINE...CASTAIC LAKE...
AND LAKE LAKE PIRU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3445 11860 3459 11901 3480 11916 3482 11910
3481 11898 3479 11898 3479 11888 3482 11889
3482 11870 3457 11841
TIME...MOT...LOC 2236Z 240DEG 48KT 3495 11803
$$
SUKUP275
WWUS56 KLOX 302303
SVSLOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
403 PM PDT THU JUL 30 2015
CAC037-111-302311-
/O.EXP.KLOX.SV.W.0004.000000T0000Z-150730T2300Z/
LOS ANGELES CA-VENTURA CA-
403 PM PDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOS ANGELES AND
NORTHEASTERN VENTURA COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY....THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OXNARD.
LAT...LON 3445 11860 3459 11901 3480 11916 3482 11910
3481 11898 3479 11898 3479 11888 3482 11889
3482 11870 3457 11841
TIME...MOT...LOC 2254Z 240DEG 48KT 3495 11803
$$
SUKUPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:30 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 30, 1:30 PM PDT, 1 hour 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 130 PM PDT THU JUL 30 2015 .SYNOPSIS... THERE IS A CHANCE OF THUNDERSTORMS FOR THE INTERIOR MOUNTAINS AND DESERTS THROUGH FRIDAY. THE THUNDERSTORM THREAT WILL BE CONFINED TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND ADJACENT DESERTS ON SATURDAY. BY MONDAY STABILIZING SOUTHWEST FLOW ALOFT WILL END THE THREAT OF THUNDERSTORMS WITH A RETURN TO SEASONAL TEMPERATURES. && .SHORT TERM (TODAY-SUN)... A WEAK VORT MAX EMBEDDED IN SE MONSOONAL FLOW ALOFT CONTINUES TO MOVE NORTHWESTWARD THROUGH THE CWA THIS AFTERNOON. THIS FEATURE IS CURRENTLY LOCATED OVER VENTURA COUNTY AND WILL MOVE NORTH OF SLO COUNTY AFTER MIDNIGHT TONIGHT. EARLIER THIS MORNING THERE WERE SOME SCATTERED SHOWERS OVER LA AND VENTURA COUNTY COASTAL/VALLEY AREAS THAT WERE ASSOCIATED WITH THIS VORT. THUNDERSTORM ACTIVITY THIS AFTERNOON HAS SHIFTED TO THE MOUNTAINS AND OTHER INTERIOR AREAS. THE STRONGEST STORM SO FAR OCCURRED OVER NW VENTURA COUNTY AND EASTERN SBA COUNTY IN THE MOUNTAINS...WHERE THERE WAS PLENTY OF SUN THIS MORNING TO ALLOW FOR SURFACE HEATING. A FLASH FLOOD WARNING WAS ISSUED FOR THIS STORM. SEEING SOME CLEARING FOR SOUTHERN PORTIONS OF THE CWA EARLY THIS AFTERNOON...WHICH SHOULD LEAD TO AN INCREASE IN T- STORMS IN LA AND VENTURA COUNTY AS WELL...FOCUSED MAINLY OVER THE MOUNTAINS...DESERT AND SOME INTERIOR VALLEYS. FLASH FLOODING WILL CONTINUE TO BE A THREAT FOR THESE AREAS...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. LEANING TOWARDS REMOVING T-STORMS FOR MOST COASTAL AND SOME VALLEY AREAS LATER THIS AFTERNOON AND THIS EVENING...DEPENDING ON HOW THE REST OF THE AFTERNOON GOES. THINKING THAT MOST OF THE T-STORM ACTIVITY FOR THESE AREAS WAS OR WILL BE ASSOCIATED WITH THE MID- LEVEL VORT MAX...WHICH WILL BE NORTH OF VENTURA COUNTY BY 00Z. THIS WILL BE A LAST MINUTE DECISION. A SLIGHT CHANCE OF T-STORMS WILL CONTINUE INTO THE LATE EVENING HOURS FOR THE MOUNTAINS AND INTERIOR AREAS...BEFORE DIMINISHING LATE TONIGHT. THUNDERSTORM ACTIVITY WILL RESUME FOR THESE AREAS LATE TOMORROW MORNING THROUGH TOMORROW EVENING...WITH THE FOCUS OF THE ACTIVITY OVER THE MOUNTAINS AND ANTELOPE VALLEY. WITHOUT A KICKER AND A MORE SSE STEERING FLOW...NOT EXPECTING ANY T-STORMS FOR THE COAST AND MOST VALLEY AREAS TOMORROW. THE AREAL COVEREAGE OF T-STORMS ON SATURDAY WAS REDUCED TO ONLY HAVE A SLIGHT CHANCE OF T-STORMS OVER THE VTA/LA MOUNTAINS AND THE ANTELOPE VALLEY. WITH FLOW ALOFT STARTING TO SHIFT TO THE SW ON SATURDAY...MOISTURE AND INSTABILITY WILL CONTINUE TO DECREASE...WITH MOST OF THE INSTABILITY FOCUSED OVER THE VTA/LA MOUNTAINS. THE DRYING TREND WILL CONTINUE ON SUNDAY AS SW FLOW BECOMES ESTABLISHED ALOFT...BUT THERE COULD STILL BE ENOUGH LINGERING INSTABILITY TO WARRANT THE SLIGHT CHANCE OF T-STORMS FOR THE EASTERN SAN GABRIELS AND ANTELOPE VALLEY. TEMPERATURE TRENDS FOR TOMORROW WILL BE A LITTLE TRICKY DUE TO ALL OF THE CLOUDS WE HAD EARLIER TODAY...HOWEVER FRIDAY AND SATURDAY WILL BE SLIGHTLY COOLER OVERALL AS HEIGHT/THICKNESS AND 850/950 TEMPS FALL SLIGHTLY. SLIGHT WARMING TREND MAY BEGIN ON SUNDAY AS THE RIDGE OVER NEW MEXICO STARTS TO BUILD...RESULTING IN SLIGHT HEIGHT/THICKNESS RISES OVER SW CALIFORNIA. ALSO INTRODUCED SOME LOW CLOUDS IN SOUTHERN LA COUNTY ON SUNDAY MORNING AS THE MARINE LAYER MAY START TO RE-DEVELOP WITH SW FLOW ALOFT DUE TO A WEAK UPPER-LOW OFF THE COAST. .LONG TERM (MON-THU)... OVERALL NOT A VERY EXCITING WEATHER PATTERN NEXT WEEK WITH A PERSISTENT RIDGE OVER THE INTERIOR WESTERN U.S. AND A TROUGH OFF THE WEST COAST. THE TROUGH WILL BRING A BETTER CHANCE FOR MARINE LAYER STRATUS FOR MOST COASTAL AREAS NEXT WEEK. NO SIGNIFICANT TEMPERATURE TRENDS IN THE FORECAST NEXT WEEK AS THERE IS SOME SLIGHT DISAGREEMENT IN THE MODELS. GFS BUILDS THE RIDGE MORE AGRESSIVELY...WHICH WOULD RESULT IN A WARMING TREND FOR INTERIOR AREAS...WHILE THE ECMWF KEEPS THE RIDGE RELATIVELY FLAT. CURRENT FORECAST HAS TEMPERATURES GENERALLY NEAR NORMAL NEXT WEEK. && .AVIATION...30/1755Z... MARINE LAYER AROUND 010 THIS MORNING. ALL AIRPORTS IN VFR THIS MORNING. MODERATELY CONFIDENT THAT SHOWERS AND THUNDERSTORM CHANCES WILL DECREASE OVER THE COASTAL AND VALLEY LOCATIONS THIS AFTERNOON. KWJF KPMD AND KPRB HAVE A 20-30 PERCENT CHANCE OF A THUNDERSTORM THIS AFTERNOON AND EVENING...POSSIBLY LINGERING THROUGH MOST OF FRIDAY. STRATUS WILL BE GREATLY RESTRICTED DUE TO NEARBY CONVECTION...BUT EXPECTING A FEW RANDOM PATCHES TO BE AROUND SOME COASTAL AIRPORTS TONIGHT INTO FRIDAY MORNING. WEAKER THAN USUAL WINDS WILL PREVAIL TODAY...EXCEPT FOR POSSIBLE GUSTY WINDS NEAR ANY THUNDERSTORMS. KLAX...MODERATE CONFIDENCE IN VFR THROUGH FRIDAY...WITH A 30 PERCENT CHANCE OF IFR CIGS FORMING BECOMING 03 AND 17Z. MAIN THREAT OF CONVECTION HAS SHIFTED WELL INLAND...BUT THERE STILL IS A 10 PERCENT CHANCE OF A TSRM INTO THIS EVENING. KBUR...HIGH CONFIDENCE IN VFR THROUGH FRIDAY. MAIN THREAT OF CONVECTION HAS SHIFTED WELL INLAND...BUT THERE STILL IS A 10 PERCENT CHANCE OF A TSRM INTO THIS EVENING. && .MARINE...29/900 AM. UNSTABLE AIR IS PUSHING FROM SOUTH TO NORTH TODAY WITH A 20 PERCENT CHANCE OF A THUNDERSTORM FORMING OVER THE COASTAL WATERS. MODERATE TO HIGH CONFIDENCE OF NO THUNDERSTORMS EXPECTED AFTER THIS EVENING. 30 PERCENT CHANGE OF LOW GRADE SMALL CRAFT ADVISORY WINDS SOUTH OF POINT CONCEPTION TONIGHT AND FRIDAY NIGHT. SMALL CRAFT ADVISORY WINDS LIKELY OVER THE WEEKEND OVER THE OUTER WATERS...WITH CHOPPY CONDITIONS OVER THE INNER WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...SUKUP AVIATION/MARINE...KITTELL SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU JUL 30 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-311300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS FOR MOST AREAS TODAY INTO TONIGHT. THE BEST CHANCES OF THUNDERSTORMS WILL BE OVER THE MOUNTAINS...DESERTS AND INTERIOR SECTIONS...BUT THERE WILL EVEN BE THE POSSIBILITY OF THUNDERSTORMS OVER COASTAL AND COASTAL VALLEY AREAS. IN THE MOUNTAINS AND DESERTS...THE STORMS COULD BE INTENSE ENOUGH TO GENERATE FLASH FLOODING. MUD AND DEBRIS FLOWS ARE POSSIBLE NEAR THE RECENT BURN AREA...INCLUDING THE COLBY AND PINE BURN AREAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF THE COASTAL WATERS THROUGH THIS EVENING. THERE WILL BE A MODERATE RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS...AND INTERIOR SECTIONS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES FRIDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THEN...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:43 PM PDT | Flash Flood Warning | LOX | Los Angeles | 107 min |
| Jul 29, 9:07 PM PDT | Flash Flood Watch | LOX | Los Angeles, Santa Barbara | 25 hr |
| Jul 30, 11:49 AM PDT | Flash Flood Warning | LOX | Santa Barbara, Ventura | 3 hr |
| Jul 30, 1:29 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Jul 30, 1:48 PM PDT | Flash Flood Warning | LOX | Los Angeles, Ventura | 3 hr |
| Jul 30, 1:50 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 30, 2:29 PM PDT | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Jul 30, 2:47 PM PDT | Flash Flood Warning | LOX | Santa Barbara | 3 hr |
| Jul 30, 2:47 PM PDT | Flash Flood Warning | LOX | Los Angeles, Ventura | 3 hr |
| Jul 30, 3:09 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 30, 3:52 PM PDT | Severe Thunderstorm Warning | LOX | Ventura | 53 min |
| Jul 30, 3:55 PM PDT | Flash Flood Warning | LOX | Ventura | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.